MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-2768-24
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun, as the device is currently in transit to the investigation site.
 
Event or Problem Description
It was reported that the safety mechanism of a deltec® gripper plus® safety needle failed during use.The nurse was able to get the safety "back to where it's supposed to be".No injury to patient or clinician was reported.
 
Additional Manufacturer Narrative
One device was reported for evaluation in used condition and without its original packaging.Visual inspection found that the safety mechanism had been activated and the needle was out of its base.It was observed at the back of the arm that there was a white color and it was observed that the hinge was misaligned.Functional testing involved use testing and found that the safety mechanism was able to be activated without problem with the hinge aligned.A review of the testing and inspection documents was performed and deemed adequate and correct.A review of the manufacturing process for a similar part and found no discrepancies.Visual inspection of 32 sample devices and hinge activation of 5 sample devices was performed and found no discrepancies.Destructive testing of 2 sample devices was performed and found excessive force application showed a white color similar to the complaint device.Based on the evidence, no fault was found with the complaint device and the root cause was unable to be determined.The most probable root cause is related to a failure outside the manufacturing facility.

Brand Name
DELTEC® GRIPPER PLUS® SAFETY NEEDLE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6584783
Report Number3012307300-2017-01068
Device Sequence Number92257
Product Code FPA
UDI-Device Identifier10610586025648
UDI-Public10610586025648
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number21-2768-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1